Thank you for your question. The dark patches on your neck may not be a caused by a hyper production of your melanocyte (pigment) cells per say, which may be why you’re not seeing a response using Retin-A and Hydroquinone. At times when using Retin-A and Hydroquinone pigmentation will get darker before it gets lighter, this is called transient pigmentation it's your bodies way of reducing ("pushing out") the appearance of pigmentation. However in most cases after 3 months the skin has had the opportunity to complete a cellular renewal cycle and some changes should present within 3 months. Given you have not seen any improvement in the reduction of pigmentation in your neck area there may be other factors to consider. Is the texture of the pigmented areas different from the other areas of your neck? Is it slightly raised or a velvety feel? If so, it may be a symptom of underline medical conditions that may require work with your primary care physician. At times when dark patches occur on the neck, it is a condition called Acanthosis Nigricans which is when epidermal cells begin to rapidly reproduce due to high levels of insulin in the blood. The most effective treatments for this condition is seeing if there is a root medical condition. The patches tend to disappear after successfully treatment any internal conditions. I wish you the best in your journey and hope this helps.